# SDR MASA01058

- Difficulty date: June 23, 2001
- Submitted: September 12, 2001
- Operation: Air carrier
- Aircraft: N27172
- Make and model: Cndair CL6002B19
- Aircraft serial: 7172
- Engine: Ge CF343B1
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Carbon Seal
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLT 6901 - A FERRY FROM AVP-CMH - RETURNED TO THE FIELD IN AVP WHEN THE COCKPIT FILLED UP WITH SMOKE SHORTLY AFTER TAKEOFF.  THE CREW WENT ON OXYGEN AND TRIED TO CLEAR THE CABIN OF SMOKE.  THE CREW LANDED SAFELY.  MAINTENANCE WAS DISPATCHED FROM PHL.  MAINTENANCE TROUBLE SHOT TO A FAILURE OF THE NR 1 ENGINE CARBON SEAL.  MAINTENANCE IS IN PROCESS OF REMOVING AND REPLACING THE NR 1 ENGINE.  MAINTENANCE REMOVED AND REPLACED THE NR 1 ENGINE.  OP CHECKS GOOD.  THE AIRCRAFT WAS RETURNED TO SERVICE.  (M)
